Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Started Atazanavir
Oct 30, 2006

Dear Expert, after a year on Stustiva/Truvada, my first line treatment I adhered perfectly but became unhappy due to the side effects of efavirenz.

I am on my 5th day of Atazanavir/Noriver(boost) + Truvada. So far I feel like a new man..I have energy again..I sing, whistle, shout and laugh.

My question is: Can I help my liver to clean out the high levels of bilirubin that Atazanavier causes in some peoples blood? I'll do anything to help..I've always had great l/f except when it was trying to shift over 5000,0000 copies of HIV a day. I really like this new treatment, am excited for the first time since I got my diagnosis two and a half years ago. I would so much rather not look like I have jaundice. Thank you so much for your time and care..which is so much appreciated. Jonny

Response from Dr. Wohl

There is nothing I am aware of that you can do to minimize the elevated bilirubin that often, but not always, develops on atazanavir (Reyataz) - especially when boosted with Norvir.

The good news is that this elevation of bilirubin is usually pretty mild and not dangerous. Fortunately, noticeable jaundice is not common. Hopefully, you will be one of the majority that tolerate this med without a problem.

DW



Previous
Part 2 - Is NNRTI class a MUST?
Next
resistance testing

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement